MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30958
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = lab manager.Pma/510(k) number = k130293.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a peripheral angioplasty within the distal superficial femoral artery, an advance 18 lp low profile balloon catheter ruptured longitudinally, below nominal pressure, upon the first inflation.An unspecified cook 6 french ansel sheath and cook sphere inflation device were used during the procedure.A 50/50 mixture of contrast was used to inflate the balloon.The balloon was removed by itself, without the sheath.Calcification was reported.Severity of the occlusion/lesion treated is unknown.The device was not inflated within a stent prior to rupturing.Another unknown balloon was used to successfully complete the procedure.During the same procedure, a cook advance 35 lp low profile balloon catheter ruptured and will be reported under patient identifier (b)(6).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report as reported, during a peripheral angioplasty within the distal superficial femoral artery, an advance 18 lp low profile balloon catheter ruptured longitudinally, below nominal pressure, upon the first inflation.An unspecified cook 6 french ansel sheath and cook sphere inflation device were used during the procedure.A 50/50 mixture of contrast was used to inflate the balloon.The balloon was removed by itself, without the sheath.Calcification was reported.Severity of the occlusion/lesion treated is unknown.The device was not inflated within a stent prior to rupturing.Another unknown balloon was used to successfully complete the procedure.During the same procedure, a cook advance 35 lp low profile balloon catheter ruptured and will be reported under patient identifier (b)(6).Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The device was returned with bio-matter throughout.Both marker bands present and no visible damage was noted.The balloon was inflated with water and a pin hole leak was noted approximately 6.7 cm from the distal tip of the catheter.Additionally, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The complaint lot was manufactured to current specifications.Reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.An ifu is provided with this device, which states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided and the examination of the returned product, it is possible that the patient¿s anatomy could be the cause of the rupture.However, without further information this conclusion cannot be confirmed.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9574749
Report Number1820334-2020-00095
Device Sequence Number14260345
Product Code LIT
UDI-Device Identifier10827002309583
UDI-Public(01)10827002309583(17)221202(10)10181037
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2022
Device Model NumberG30958
Device Catalogue NumberPTA4-18-150-5-20
Device Lot Number10181037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1